A modified Secant method for unconstrained optimization

Kahya E., Chen J.

APPLIED MATHEMATICS AND COMPUTATION, vol.186, no.2, pp.1000-1004, 2007 (SCI-Expanded) identifier identifier

  • Publication Type: Article / Article
  • Volume: 186 Issue: 2
  • Publication Date: 2007
  • Doi Number: 10.1016/j.amc.2006.08.042
  • Journal Indexes: Science Citation Index Expanded (SCI-EXPANDED), Scopus
  • Page Numbers: pp.1000-1004
  • Keywords: unconstrained optimization, univariate optimization, Secant method, test functions, NEWTONS METHOD, ALGORITHM, VARIANT
  • Eskisehir Osmangazi University Affiliated: Yes


In this study, a modification of the classical Secant method for solving nonlinear, univariate and unconstrained optimization problems based on the development of the cubic approximation is presented. The iteration formula including an approximation of the third derivative of f(x) by using the Taylor series expansion is derived. The performance of the new method is analyzed in terms of the number of iterations in comparison with the Secant methods using six test functions. (c) 2006 Elsevier Inc. All rights reserved.